Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 70, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 4, 2016, 5:04 PM CDT for Columbia County, Marquette County, Sauk County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 5:04 PM CDT (22:04 UTC)
- Expired
- Aug 4, 2016, 5:48 PM CDT
- In force
- 44 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Columbia County, WI, Marquette County, WI, Sauk County, WI
The radar
The Milwaukee radar (KMKX), 111 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 4:44 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 933 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
357
WUUS53 KMKX 042204
SVRMKX
WIC021-077-111-042300-
/O.NEW.KMKX.SV.W.0070.160804T2204Z-160804T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
504 PM CDT THU AUG 4 2016
THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...
NORTHWESTERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
SOUTHWESTERN MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 600 PM CDT
* AT 504 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF WISCONSIN DELLS TO NEAR
REEDSBURG...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BARABOO...PORTAGE...WISCONSIN DELLS...LAKE WISCONSIN...
LAKE DELTON...WEST BARABOO...PACKWAUKEE...NORTH FREEDOM...
ENDEAVOR...INTERSTATE 90/94 INTERCHANGE AND BRIGGSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS NORTHWEST SAUK COUNTY. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4378 8936 4341 8941 4345 8988 4364 8980
4364 8960 4377 8960
TIME...MOT...LOC 2204Z 277DEG 30KT 4371 8989 4351 8996
HAIL...<.75IN
WIND...60MPH
$$
HALBACH3 follow-up statements
782
WWUS53 KMKX 042223
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
523 PM CDT THU AUG 4 2016
WIC021-077-111-042300-
/O.CON.KMKX.SV.W.0070.000000T0000Z-160804T2300Z/
SAUK WI-COLUMBIA WI-MARQUETTE WI-
523 PM CDT THU AUG 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN SAUK...NORTHWESTERN COLUMBIA AND SOUTHWESTERN
MARQUETTE COUNTIES...
AT 521 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WISCONSIN DELLS TO NEAR WEST BARABOO...MOVING
EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BARABOO...PORTAGE...WISCONSIN DELLS...LAKE WISCONSIN...LAKE DELTON...
WEST BARABOO...PACKWAUKEE...NORTH FREEDOM...ENDEAVOR...
INTERSTATE 90/94 INTERCHANGE AND BRIGGSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS NORTHERN SAUK COUNTY. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4378 8936 4341 8941 4345 8988 4364 8980
4364 8960 4377 8960
TIME...MOT...LOC 2221Z 277DEG 30KT 4370 8980 4350 8987
HAIL...<.75IN
WIND...60MPH
$$
JTS850
WWUS53 KMKX 042240
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
540 PM CDT THU AUG 4 2016
WIC021-077-111-042300-
/O.CON.KMKX.SV.W.0070.000000T0000Z-160804T2300Z/
SAUK WI-COLUMBIA WI-MARQUETTE WI-
540 PM CDT THU AUG 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN SAUK...NORTHWESTERN COLUMBIA AND SOUTHWESTERN
MARQUETTE COUNTIES...
AT 539 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF WISCONSIN DELLS TO NEAR
BARABOO...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PORTAGE...WISCONSIN DELLS...LAKE DELTON...PACKWAUKEE...ENDEAVOR...
INTERSTATE 90/94 INTERCHANGE AND BRIGGSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
MILWAUKEE/SULLIVAN.
&&
LAT...LON 4378 8936 4341 8941 4351 8983 4364 8980
4364 8960 4377 8960
TIME...MOT...LOC 2239Z 277DEG 30KT 4368 8960 4348 8967
HAIL...<.75IN
WIND...60MPH
$$
JTS858
WWUS53 KMKX 042248
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
548 PM CDT THU AUG 4 2016
WIC021-077-111-042257-
/O.CAN.KMKX.SV.W.0070.000000T0000Z-160804T2300Z/
SAUK WI-COLUMBIA WI-MARQUETTE WI-
548 PM CDT THU AUG 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SAUK...
NORTHWESTERN COLUMBIA AND SOUTHWESTERN MARQUETTE COUNTIES IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL WISCONSIN.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
MILWAUKEE/SULLIVAN.
LAT...LON 4378 8936 4341 8941 4351 8983 4364 8980
4364 8960 4377 8960
TIME...MOT...LOC 2241Z 277DEG 30KT 4368 8957 4348 8964
$$
JTSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:35 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 4, 3:35 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 335 PM CDT THU AUG 4 2016 .TONIGHT AND FRIDAY... Forecast confidence is medium. The line of thunderstorms over NW WI this morning tracked straight east across northern and central WI early this afternoon. The south edge of the line clipped northern Marquette, Green Lake, Fond du Lac, and Sheboygan counties and produced brief gusty winds and heavy downpours, nothing severe. The latest couple of runs from the HRRR and experimental HRRR models are showing reasonable scenarios for storm evolution for the rest of this evening. The thunderstorms currently near La Crosse as of 330 pm have a chance of maintaining their strength southeastward into south central WI as they track along the CAPE gradient with favorable bulk shear. They should arrive in south central wi between 6 and 7 pm if they hold together. The main cold frontal boundary is still back in south central MN. This will track east through southern WI later this evening. If no thunderstorms make it across our area before this main front, then there will be a chance of severe storms with the front. If storms hit ahead of the front, then the front should slide through without the risk for severe. .SATURDAY THROUGH MONDAY...Forecast confidence is high. This should be a near perfect stretch of weather as high pressure takes charge. Highs will hover in the lower 80s with lows in the upper 50s to lower 60s. Expect lots of sunshine with winds generally less than 10 mph. .TUESDAY AND BEYOND...Forecast confidence is medium. We transition out of a quiet and slightly cooler northwest flow into a much more active looking and warmer zonal flow with plenty of embedded short waves rolling through. We see our first wave of pattern transition warm and moist air advection Monday night into Tuesday that could bring us some showers and storms. There is some indication that we could be dry on Wednesday, with chances returning with the next mid level short wave Wednesday night into Thursday. Given the pattern, this kind of precise timing is difficult this far out. Highs will likely climb back into the mid and possibly upper 80s with higher dewpoints and an uncomfortable heat index returning. && .AVIATION/00Z TAFS/... There is a chance for thunderstorms ahead of a cold front in southern WI this evening. Keep an eye out for updates on timing of thunderstorms. Some storms could be severe with strong winds and heavy rain. && .MARINE... Gusty south winds are expected through this evening. Broken lines of thunderstorms are expected through the overnight hours as a cold front crosses southern WI and eventually southern Lake Michigan. Look for northwest winds late tonight and Friday in the wake of the front. Winds and waves will remain below small craft advisory levels through the weekend. && .MKX Watches/Warnings/Advisories... WI...None. LM...None. && TONIGHT/Friday AND AVIATION/MARINE...MRC Friday NIGHT THROUGH Thursday...Davis
Hazardous weather outlook, Aug 4, 4:50 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 450 PM CDT THU AUG 4 2016 WIZ046-047-051-052-056>060-062>072-052200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 450 PM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT FOR ALL OF SOUTHERN WISCONSIN. STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST TO SOUTHEAST ACROSS THE REGION. DAMAGING WINDS IS THE PRIMARY CONCERN. HEAVY RAINFALL WILL ACCOMPANY THE THUNDERSTORMS. SOME OF THE STORMS COULD PRODUCE LOCALIZED STREET FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH THURSDAY AS A SERIES OF WEAK WEATHER SYSTEMS MOVE THROUGH THE UPPER MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ643>646-052200- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 450 PM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT. STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST TO SOUTHEAST ACROSS SOUTHERN WISCONSIN AND WILL EVENTUALLY REACH LAKE MICHIGAN EARLY IN THE EVENING. DAMAGING WINDS IS THE PRIMARY CONCERN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS NEXT MONDAY NIGHT THROUGH WEDNESDAY AS A SERIES OF WEAK WEATHER SYSTEMS MOVE THROUGH THE UPPER MIDWEST. WWW.WEATHER.GOV/MKX MG
In the hours before
Special weather statement, Aug 4, 2:03 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
203 PM CDT THU AUG 4 2016
WIZ046-047-042000-
GREEN LAKE-MARQUETTE-
203 PM CDT THU AUG 4 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GREEN LAKE AND NORTHERN
MARQUETTE COUNTIES...
AT 202 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
WAUTOMA...MOVING EAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BERLIN...WESTFIELD...PRINCETON...GREEN LAKE...LAWRENCE...NESHKORO...
SPRINGFIELD CORNERS AND HARRISVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4398 8889 4393 8888 4382 8889 4384 8960
4398 8950
TIME...MOT...LOC 1902Z 269DEG 48KT 4398 8926
JTSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:03 PM CDT | Special Weather Statement | MKX | Marquette | 57 min |
| Aug 4, 4:14 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 76 min |
| Aug 4, 5:58 PM CDT | Special Weather Statement | MKX | Iowa | 47 min |
| Aug 4, 6:10 PM CDT | Areal Flood Advisory | MKX | Iowa, Lafayette | 2 hr |
| Aug 4, 6:16 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 44 min |
| Aug 4, 6:55 PM CDT | Special Weather Statement | MKX | Green | 50 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.